Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/199386
Type: Artigo de periódico
Title: Linear And Nonlinear Mixed-effects Models For Censored Hiv Viral Loads Using Normal/independent Distributions.
Author: Lachos, Victor H
Bandyopadhyay, Dipankar
Dey, Dipak K
Abstract: HIV RNA viral load measures are often subjected to some upper and lower detection limits depending on the quantification assays. Hence, the responses are either left or right censored. Linear (and nonlinear) mixed-effects models (with modifications to accommodate censoring) are routinely used to analyze this type of data and are based on normality assumptions for the random terms. However, those analyses might not provide robust inference when the normality assumptions are questionable. In this article, we develop a Bayesian framework for censored linear (and nonlinear) models replacing the Gaussian assumptions for the random terms with normal/independent (NI) distributions. The NI is an attractive class of symmetric heavy-tailed densities that includes the normal, Student's-t, slash, and the contaminated normal distributions as special cases. The marginal likelihood is tractable (using approximations for nonlinear models) and can be used to develop Bayesian case-deletion influence diagnostics based on the Kullback-Leibler divergence. The newly developed procedures are illustrated with two HIV AIDS studies on viral loads that were initially analyzed using normal (censored) mixed-effects models, as well as simulations.
Subject: Anti-retroviral Agents
Bias (epidemiology)
Child
Computer Simulation
Data Interpretation, Statistical
Hiv Infections
Humans
Linear Models
Nonlinear Dynamics
Normal Distribution
Sensitivity And Specificity
Viral Load
Citation: Biometrics. v. 67, n. 4, p. 1594-604, 2011-Dec.
Rights: fechado
Identifier DOI: 10.1111/j.1541-0420.2011.01586.x
Address: http://www.ncbi.nlm.nih.gov/pubmed/21504417
Date Issue: 2011
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File SizeFormat 
pmed_21504417.pdf318.53 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.